Hail, Richmond
- When
- July 29, 1:16 PM EST
- Where
- Richmond County, 2 mi N of Hephzibah
- Measured
- 0.75 in hail
- Reported by
- POST OFFICE
- Coordinates
- 33.350, -82.100
Postal carrier reported penny size hail on route north of town.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 29, 9:02 AM EST, 4 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1002 AM EDT FRI JUL 29 2005 .SHORT TERM (REST OF TODAY)... STATIONARY FRONT ACROSS EASTERN MIDLANDS/CSRA THIS MORNING...WILL BECOME A FOCUS FOR AFTERNOON CONVECTION. AT THE MOMENT...LOTS OF SUNSHINE IN THE MIDLANDS...WITH PATCH OF LOW STRATUS IN THE AUGUSTA AREA. RADAR SHOWS SHOWERS AND THUNDERSTORMS IN THE UPSTATE SOUTH CAROLINA...SHOULD REMAIN IN THAT REGION THROUGH EARLY AFTERNOON. WILL CHANGE MOSTLY CLOUDY TO PARTLY CLOUDY...LOWER POPS SLIGHTLY FOR THE MORNING. NO CHANGE TO AFTERNOON FORECAST...EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP AS AIRMASS BECOMES INCREASINGLY UNSTABLE. A FEW MULTICELL STORMS WITH DAMAGING WET MICROBURSTS POSSIBLE IN MOIST AIRMASS. && .PREVIOUS DISCUSSION... (ISSUED 337 AM EDT FRI JUL 29 2005) SHORT TERM (TODAY THROUGH SUNDAY)... MAIN CONVECTION NORTHEAST OF THE FORECAST AREA EARLY THIS MORNING. SHOWERS/TSTMS OVER THE NORTH MIDLANDS (AT THE TAIL END OF MCS) SHOULD DECREASE OVER THE NEXT COUPLE OF HOURS. UPPER LEVEL TROUGH REMAINS TO OUR WEST THROUGH SUNDAY. SEVERAL WEAK SHORTWAVES WILL MOVE ACROSS THE AREA IN UPPER SOUTH TO SOUTHWEST FLOW. SURFACE TROUGH JUST NORTH AND WEST OF THE AREA TODAY WILL GRADUALLY SLIDE SOUTH AND EAST THROUGH SUNDAY. MODELS SHOWING UPPER LEVEL DIVERGENCE ACROSS THE REGION. PLAN TO KEEP LIKELY POPS FOR MAINLY AFTERNOON AND EVENING WITH CHANCE POPS OVERNIGHT AND MORNING HOURS. AIRMASS TO REMAIN UNSTABLE HIGH PH20. KEPT TEMPS JUST BELOW CONSENSUS FOR TODAY. AMOUNT OF CLOUD COVER MAY LIMIT TEMP RISE AND INSTABILITY. STILL COULD BE ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND HAIL. LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... LITTLE CHANGE FOR THE EXTENDED PERIOD. FRONT NEAR THE COAST WITH PERSISTENT EASTERLY FLOW THROUGH TUESDAY. HIGH PRESSURE BUILDS IN FOR THE END OF THE WEEK. TEMPS NEAR NORMAL WEDNESDAY AND THURSDAY AS AIRMASS DRIES OUT. AVIATION... A STATIONARY FRONT WILL REMAIN DRAPED ACROSS THE FORECAST AREA TODAY INTO THE WEEKEND. SCATTERED SHOWERS WITH AN ISOLATED THUNDERSTORM POSSIBLE THROUGH 13Z THIS MORNING. CIGS GENERALLY 2000-4000 FT DURING THE EARLY MORNING HOURS WITH PATCHY FOG REDUCING VISIBILITIES TO 2-4 MILES IN A FEW LOCATIONS. THUNDERSTORMS WILL BECOME SCATTERED TODAY MAINLY DURING THE AFTERNOON AND EVENING HOURS. GENERALLY MVFR OR BETTER EXCEPT SOME IFR CONDITIONS POSSIBLE IN THE VICINITY OF THE HEAVIER SHOWERS AND THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 415 AM EDT FRI JUL 29 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 415 AM EDT FRI JUL 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE LATER TODAY AS A STATIONARY FRONT REMAINS OVER THE AREA. A FEW STORMS MAY REACH SEVERE LIMITS. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 125 PM EDT FRI JUL 29 2005 GAZ064-065-077-SCZ025-030-035-291830- AIKEN-BARNWELL-BURKE-COLUMBIA-EDGEFIELD-RICHMOND- 125 PM EDT FRI JUL 29 2005 ...STRONG THUNDERSTORMS MOVING ACROSS THE AUGUSTA AREA... ...INTENSE LIGHTNING IN COLUMBIA COUNTY... AT 125 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS MOVING ACROSS THE AUGUSTA AREA. THESE STORMS WILL PRODUCE STRONG GUSTY WINDS TO 40 MPH...AND FREQUENT LIGHTNING. LOCALLY HEAVY RAIN...1.00 TO 2 INCHES INCH IS EXPECTED IN RICHMOND COUNTY. MOTORISTS SHOULD USE CAUTION ON THE ROADWAYS THIS AFTERNOON. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. THESE STORMS WILL MOVE ACROSS THE SAVANNAH RIVER AND INTO SOUTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS. AWP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 150 PM EDT FRI JUL 29 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 292000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 150 PM EDT FRI JUL 29 2005 ...STRONG THUNDERSTORMS IN THE CENTRAL SAVANNAH RIVER AREA WILL MOVE TOWARD THE CENTRAL MIDLANDS OF SOUTH CAROLINA... AT 140 PM NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF THUNDERSTORMS MOVING ACROSS THE AUGUSTA AREA. THESE STORMS WILL PRODUCE STREET FLOODING IN THE AUGUSTA METRO AREA...EXPECT 1 TO 2 INCHES IN LOCALIZED AREAS. ALSO...THESE STORMS WILL PRODUCE INTENSE FREQUENT LIGHTNING AND GUSTY WINDS TO 40 MPH. THE THUNDERSTORMS WILL CONTINUE TO INTENSIFY AND MOVE TOWARD THE COLUMBIA AREA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THERE IS THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS. AWP
The Columbia radar (KCAE), 113 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
1 hail. Local standard time, as filed.
Postal carrier reported penny size hail on route north of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456334.